Mayo Clinic Connect
yesterday I had episodes of afib. I was just laying down when my heart started beating fast. Over 100 beats per min, What are possible casues of these occurances?
That's too bad that your Afib has taken this turn. I have said this before and I will say it again; cut out ALL stimulants such as coffee (not even 1 cup), tea, alcohol, stress, chocolate, dental medications etc.. When I had Afib (I cured myself of the worst case the cardiologist had ever seen) I was told not to EVER have those stimulants again in my life….and I listened. That could certainly help you BIG TIME! Good luck!
Jump to this post
thank you and I am working on cutting stimulants even though never bothered me before…
I have had a abnormal heart rate for about two weeks..when i take my pulse it very irregular ex. beat beat beat then 3-5 very fast beats than slow to three or so beats than maybe a pause than back to 4-5 very rapid beats on and on and usually 130 avg beats per min. I have a history of paroxysmal afib which is usually controlled..occasional i go into afib but doesn't last more than 24 hours and usually not rapid heart rate . i take a beta blocker and propafenone and have for years any ideas / really worried about fast heart rate as this has not happen before for this long….I just went to dr office and saw another provider as mine on vacation…they did multiple EKG's all with hr 130-145 not sure on rhythm could be fib or flutter increased my beta blocke and put on blood thinner …….any ideas what is going on has this happen to others ??
Thanks, all but chocolate are long gone. I thought that dark chocolate has some good properties. Interesting about dental medications. Stress-hmm…Do you still eat any sugar treats? Ice cream?
Remember how important it is to stay on blood thinners. It largely eliminates the danger of stroke.
long ago was on warfarin but then took off as told not standard of care just baby asa. started today on XARELTO
I have permanent afib brought on by high blood pressure. My doctor says there is no treatment for me. I'm devastated. How do I cope with this?
@kates1221, I too have permanent A-fib brought on by high blood pressure and have been under treatment for it for more than five-and-a-half years. Troubling as it has been, I have never been frightened by my arrhythmic heart beats, because I have been under medical treatment for it since mid-2014. My confidence is probably bolstered by the fact that 1) I rarely feel my irregular heart beats (although they show up on my BP meter every time I measure my blood pressure), and 2) constant medical treatment has kept my fears at bay.
Treatment started with Coumadin to prevent formation of clots in my atrial chambers. At the same time, dampening my heart beats was helped, first, by calcium channel blockers and, later, by the beta blocker Carvedilol. My cardiologist (an electrophysiologist) is prepared to prescribe other medications that provide "cardioversion" to overcome irregular heart beats that are more threatening. He also described the surgical procedure, "ablation," that he'd perform for even more serious and resistant heart rhythm problems.
My main threats come from hypertension, chronic kidney disease, and stroke — not from A-fib or any other heart ailment. So in addition to a Cardiologist, my medical team includes a Nephrologist (treating BP and kidney disease), a Neurologist to deal with strokes, and a Pharmacy PhD who helps me manage my Coumadin anticoagulant.
I hope your conditions are not more trouble than mine. Would you mind sharing why your doctor feels there is no treatment for your A-fib? Have you had the chance to discuss with your doctor any of the possibilities that have helped me?
Liked by John, Volunteer Mentor, Teresa, Volunteer Mentor, Kanaaz Pereira, Connect Moderator, lizzy102
Did he offer to put u on any meds?
Liked by Martin Jensen, Volunteer Mentor
Stress will sometimes bring my on. Or sometimes I wake up with it. I think each person is a little different. Try eliminating caffeine if you drink it.
Definitely for me is stress. I was under a lot of stress recently and, when I lay down in bed, Afib started. It is the first time I have felt it even though the doc said I have it. I just went to sleep and, when I woke later on, it was gone. I also had just eaten a spicy pizza so that may have had something to do with it.
Hi @cadillac. Glad that Colleen invited me to join in this discussion so we can get to know you better. I think my a-fib is much like yours. I don't realize my irregular heart beat except in two situations — when my doctor is taking an EKG and when I'm taking my blood pressure. Otherwise, I am not conscious of my heart beat. How about you? Do you feel irregular beats? Would you remain anxious if you didn't know you are in a-fib?
I have had irregular heart beats for 25 years or more, but my a-fib diagnosis came only four years ago when it showed up on my EKG during my annual physical examination. Although I had no sense of the problem, I accepted the diagnosis by my personal care physician and had it confirmed by a cardiologist. We then agreed to two medications — Carvedilol, a beta blocker to smooth out and dial down my heart beat, and Coumadin, an anticoagulant to reduce the chance of blood clots forming in my atrium and getting sent off to sensitive organs like my brain or my kidneys. Would you share with us your current medication? Martin
My doctor has me on Eliquis (a blood thinner). I also have high blood pressure and one of the drugs I take for that (Amlodipine Besylate) is said by some people to cause Afib. I also have kidney insufficiency and am taking drugs for that. I am wondering if the Amlodipine has caused my Afib since I have been taking it for some time.
Liked by penn1023
@predictable. You should consider Eliquis to replace warfarin. You never know if diet or other factors move warfarin inr out of therapeutic range causing a mini stroke or worse. No constant blood monitoring needed with Eliquis so easier to be in safe range.
I have considered it @tdrohan, but chose to stay with Coumadin. One reason is that my HMO has a very good program for managing Warfarin medication use. I get regular blood tests to ensure that my level of anticoagulation remains within bounds. My mishap that resulted in my stroke is understood as to its cause, and I don't think that will happen again. Finally, an antidote is readily available in medical facilities across my area of the country, making it virtually certain that I won't bleed out from Warfarin. In contrast, there has been no antidote for Eliquis. Finally, Eliquis is focused on possible clotting problems from a short list of circulation maladies. Coumadin is more generic and used on a wider range of maladies. Martin
Liked by Teresa, Volunteer Mentor
BTW, I feel a hunger for oxygen also. I feel I cannot get enough air. I've felt that way for about a year. The doc thought it was because of my acid reflux. I'm tired a lot. I used to have so much energy that this is totally uncharacteristic for me. Once upon a time I worked/raised a family/did all the cooking & housework, and found time to sew clothes for myself and my girls. Now it's hard to get through the day. But, hopefully after I see the cardiologist I will have more answers.
Just a suggestion. Could the not getting enough air be COPD? Chronic obstructive pulmonary Disease. Going to a dr. Like a pulmonary specialist. A breathing specialist. I know how a fib feels I was diagnosed couple years ago. I have been sleeping on a chair. But I do only get a couple hours sleep a night. I probably have sleep apnea but when I went for the testing twice they couldn’t get a reading because I don’t sleep. I’m so tired, I can hardly move at times. I also feel my a fib, sometimes tachycardia fast other times feel like skips and thumping out of my chest. Isn’t life grand. Lol. I’m grateful for another day of life. My best to you.
@dfelix, as you get more responses and do internet searches you will find there are many A-fib triggers but what causes the condition in the first place is still somewhat a mystery. In my case it seems to be caused or triggered by an excess of thyroid hormone. I have been hypothyroid (underactive thyroid, not producing enough hormone) to I have taken either Synthroid or a natural desiccated thyroid extract. If one's TSH gets too low, A-fib can result. Although this may not be your problem, it never hurts to have your PCP do a thyroid workup and at least eliminate that as a potential problem. God bless.
I replied to a post on A fib and I don’t see it on here. Am I doing something wrong?
Oh dear… It sounds like you need to be put in hospital and a total workup done on you. With a-fib that is not controlled you can be 'air hungry', needing to take big breaths in order to get enough oxygen. I don't know what meds and treatment you receive, but it sure sounds to me that your issues are not being addressed. In hospital, over a few days you can have various specialists see you and tests done, blood taken etc..all at once. Good luck!
version 188.8.131.52.2.3Page loaded in 0.853 seconds